MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Codes Material Opacification (1426); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during an intraocular lens (iol) implant procedure, immediately after the lens implant, the optic surface was cloudy, and scratches appeared, so it was promptly explanted.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint is confirmed from the returned photo.Provided photo shows an implanted iol.There appears to be cloudiness/white marks and light reflections over the iol optic.The exact location of the marks ( anterior or posterior surface) cannot be confirmed from the returned photo.The reported cloudiness may potentially be related to polychromatic sheen.The root cause is deemed to be manufacturing related.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to rapidly disappear following implantation and should no longer be visible, or very little remaining, by the one-day postoperative visit.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process which is only visible under certain orientations and illumination settings.This quickly resolves once the iol is delivered and exposed to intraocular temperature over time.There are no adverse impacts or lasting effects on the iol or the patient, and no adverse events or clinical impact on vision have been reported associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21881551
Report Number9612169-2025-00660
Device Sequence Number15428598
Product Code MJP
UDI-Device Identifier00380652409728
UDI-Public(01)00380652409728(17)280415(11)240417(10)25835435
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number25835435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/18/2025
Date Device Manufactured04/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; DISCOVISC.; MONARCH III CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown